Robust hedging of double touch barrier options


Cox, A. M. G. and Obloj, J., 2011. Robust hedging of double touch barrier options. SIAM Journal on Financial Mathematics, 2 (1), pp. 141-182.

Related documents:

PDF (RobustDoubleTouchSIAMFinal.pdf) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (565kB) | Preview

    Official URL:

    Related URLs:


    We consider robust pricing of digital options, which pay out if the underlying asset has crossed both upper and lower barriers. We make only weak assumptions about the underlying process (typically continuity), but assume that the initial prices of call options with the same maturity and all strikes are known. In such circumstances, we are able to give upper and lower bounds on the arbitrage-free prices of the relevant options and show that these bounds are tight. Moreover, pathwise inequalities are derived, which provide the trading strategies with which we are able to realize any potential arbitrages. These super- and subhedging strategies have a simple quasi-static structure, their associated hedging error is bounded below, and in practice they carry low transaction costs. We show that, depending on the risk aversion of the investor, they can outperform significantly the standard delta/vega-hedging in presence of market frictions and/or model misspecification. We make use of embeddings techniques; in particular, we develop two new solutions to the (optimal) Skorokhod embedding problem.


    Item Type Articles
    CreatorsCox, A. M. G.and Obloj, J.
    Related URLs
    URLURL Type
    DepartmentsFaculty of Science > Mathematical Sciences
    Research Centres
    Publisher StatementRobustDoubleTouchSIAMFinal.pdf: ©SIAM Journal on Financial Mathematics
    ID Code25602


    Actions (login required)

    View Item

    Document Downloads

    More statistics for this item...